Self-similar solutions‎ ‎of the Riemann problem for two-dimensional systems of conservation‎ ‎laws

Document Type: Research Paper

Author

Department of Mathematics‎, ‎University of Oran1 Ahmed Ben Bella‎. ‎Laboratory of Fundamental and Applicable Analysis of Oran‎. ‎BP 1524‎ ‎El Menaouar‎, ‎Oran‎, ‎Algeria.

Abstract

In this paper, a new approach is applied to study the self-similar solutions of 2×2 systems of nonlinear hyperbolic conservation laws. A notion of characteristic directions is introduced and then used to construct local and smooth solutions of the associated Riemann problem

Keywords

Main Subjects


S. Alinhac, Existence d'ondes de rarefaction pour des systemes quasi lineaires hyperboliques multidimensionnels, Comm. Partial Differential Equations 14 (1989) 173--230.

S. Ayad and A. Heibig, Global interaction of fields in a system of conservation laws, Comm. Partial Differential Equations 23 (1998), no. 3--4, 701--725.

D.S. Balsara, A two-dimensional HLLC Riemann solver for conservations laws: Application to Euler and magnetohydrodynamic ows, J. Comput. Phys. 231 (2012) 7476--7503.

A. Kurganov and E. Tadmor, Solution of two-dimensional Riemann problems for gas dynamics without Riemann problem solvers, Numer. Methods Partial Differential Equations 18 (2002) 584--608.

P.D. Lax, Hyperbolic systems of conservation laws II, Comm. Pure. Appl. Math. 10 (1957) 537--556.

A. Majda, The stability of multidimensional shock fronts and The existence of multidimensional shock fronts, Mem. Amer. Math. Soc. 41 (1983), no. 257, 95 pages.

A. Majda, The existence of multidimensional shock fronts, Mem. Amer. Math. Soc. 43 (1983), no. 281, 93 pages.

A. Majda, Compressible Fluid-Flow and Systems of Cnservation Laws in Several Space Variables, Appl. Math. Sci. 53, Springer-Verlag, New York-Berlin, 1984.

G. Metivier, Interaction de deux chocs pour un systeme de deux lois de conservation en dimension deux d'espace, Trans. Amer. Math. Soc. 296 (1986) 431--479.

Y. Pang, S. Cai and Y. Zhao, Global solutions to the two-dimensional Riemann problem for a system of conservation laws, J. Math. Phys. 57 (2016), no. 6, Article 061501, 11 pages.

C.W. Schulz-Rinne, J.P. Collins and H.M. Glaz, Numerical solution of the Riemann problem for two-dimensional gasdynamics, SIAM J. Sci. Comput. 14 (1993), no. 7, 1394--1414.

D. Serre, Systems of Conservation Laws II, Cambridge Univ. Press, 2000.


Volume 43, Issue 7
November and December 2017
Pages 2383-2392
  • Receive Date: 29 September 2016
  • Revise Date: 02 May 2017
  • Accept Date: 03 May 2017